Idaho, 2005

Damaging Wind in Idaho, June 25, 2005

June 25, 2005 · NWS PIH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 25, 1:40 PM MST, 4 hours earlier.

Area forecast discussion, Jun 25, 1:40 PM MST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO IDAHO
240 PM MDT SAT JUN 25 2005

...THUNDERSTORMS WITH DAMAGING WINDS POSSIBLE THIS EVENING...

.DISCUSSION...LOW PRESSURE TROUGH CROSSING INTO THE INTER MOUNTAIN
WEST THIS AFTERNOON AND EVENING. SATELLITE AND RADAR IMAGERY SHOW
THUNDERSTORMS DEVELOPING ALONG DEFORMATION ZONE IN THE CENTRAL
MOUNTAINS ON LEADING EDGE OF UPPER TROUGH AND IN THE GREAT BASIN TO
OUR SOUTH. LEFT EXIT REGION OF H3 70KT JET WILL NOSING INTO
SOUTHEAST IDAHO THIS AFTERNOON AND EVENING COMBINED WITH SURFACE LIS
MINUS 4 TO MINUS 6 AND SURFACE CAPE 1500-1800 J/KG. WINDEX OF 50
ALONG SOUTHERN BORDERS SUGGEST POTENTIAL FOR DAMAGING WINDS UP TO 60
MPH. ALSO SOME POTENTIAL FOR HAIL BUT WET BULB ZERO VALUES PRETTY
HIGH SO WINDS THE MAIN THREAT.

TROUGH REMAINS OVER AREA SUNDAY. JET SUPPORT MUCH WEAKER BUT HAVE
40KT WIND MAX OVER WESTERN MONTANA BY AFTERNOON WITH SPEED
DIVERGENCE ALOFT IN CENTRAL MOUNTAINS. THEREFORE KEPT CHANCE POPS
THERE AND MORE ISOLATED THREAT ELSEWHERE.

VIGOROUS SHORT WAVE SUPPORTED BY 80KT JET CROSSES THE GULF INTO
IDAHO MONDAY EVENING WITH PLENTY OF COLD AIR ALOFT AND STEEP LAPSE
RATES. THIS STORM SYSTEM COULD PRODUCE STRONG THUNDERSTORMS AS WELL.
GFS TRACKS JET ALONG SOUTHERN IDAHO BORDER SO WINDS IN THE EASTERN
MAGIC AND UPPER SNAKE VALLEY SHOULD BE QUITE BREEZY OVERNIGHT INTO
TUESDAY MORNING.

MORE WESTERLY FLOW WITH MINOR EMBEDDED DISTURBANCES SHOULD BE THE
RULE MID AND LATER PART OF THE WEEK. EXTENDED MODEL VARY WITH
STRENGTH OF SHORT WAVE CROSSING NEVADA ON WEDNESDAY. RS

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS
SOUTHEAST IDAHO THIS AFTERNOON AND EVENING. SEVERE DAMAGING WIND TO
60 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE NEAR
THUNDERSTORMS THROUGH 800 PM MDT THIS EVENING. THUNDERSTORMS WILL
BECOME ISOLATED AND WEAKEN AFTER 800 PM AND DISSIPATE BY MIDNIGHT.
THUNDERSTORMS WILL DEVELOP AGAIN ON  SUNDAY.

.PIH WATCHES/WARNING/ADVISORIES...SEVERE THUNDERSTORM WATCH HAS BEEN
ISSUED FOR PORTIONS OF SOUTHEAST IDAHO. PLEASE REFER TO THE LATEST
BULLETINS FOR UPDATED INFORMATION.

&&

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO
Hazardous weather outlook, Jun 25, 12:55 PM MST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
155 PM MDT SAT JUN 25 2005

IDZ017>025-031-032-261200-
LOST RIVER/PAHSIMEROI-CACHE VALLEY/IDAHO PORTION-
SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY-
BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN-
CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS-
155 PM MDT SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL COUNTIES IN
SOUTHEAST IDAHO UNTIL 800 PM MDT THIS EVENING. SCATTERED
THUNDERSTORMS ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER THE GREAT
BASIN WILL DEVELOP AND MOVE NORTHWARD INTO SOUTHEAST IDAHO BETWEEN
200 PM AND 800 PM THIS EVENING. THE MAIN THREAT FROM THESE STORMS
WILL BE STRONG DAMAGING WINDS TO 60 MPH. HAIL UP TO 1 INCH IS ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS.
THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN AND SNOW
REPORTS.  THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL
WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER
HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 25, 12:30 PM MST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
130 PM MDT SAT JUN 25 2005

IDZ017>025-031-032-260200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
CARIBOU HIGHLANDS-CACHE VALLEY/IDAHO PORTION-
WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
130 PM MDT SAT JUN 25 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
524 IN EFFECT UNTIL 8 PM MDT FOR THE FOLLOWING AREAS

IN IDAHO THIS WATCH INCLUDES 19 COUNTIES

IN THE CENTRAL IDAHO MOUNTAINS

BLAINE        BUTTE         CUSTER

IN THE EASTERN MAGIC VALLEY IDAHO

CASSIA        LINCOLN        MINIDOKA

IN THE SNAKE RIVER VALLEY IDAHO

BANNOCK        BINGHAM       BONNEVILLE      JEFFERSON

MADISON        POWER

IN THE EASTERN IDAHO MOUNTAINS

BEAR LAKE      CARIBOU       CLARK           FRANKLIN

FREMONT        ONEIDA        TETON

THIS INCLUDES THE CITIES OF...
HAILEY...KETCHUM...ARCO...CHALLIS...STANLEY...BURLEY...
SHOSHONE...RUPERT...POCATELLO...BLACKFOOT...
IDAHO FALLS...RIGBY...REXBURG...AMERICAN FALLS...
MONTPELIER...SODA SPRINGS...DUBOIS...PRESTON...
ST ANTHONY...MALAD...DRIGGS

SURVICK

WEATHER INFORMATION ON-LINE 24-HOURS A DAY
(ALL LOWER-CASE LETTERS)

WWW.WEATHER.GOV/POCATELLO

The radar

The Pocatello radar (KSFX), 83 km away, was scanning. The volume nearest the first event began at 00:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
June 25, 5:40 PM MST to 5:56 PM MST
Where
Jefferson County, Central Portion
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.817, -112.367

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455794.